Q. Is there any treatment for reducing creatinine level?

Answered by
Dr. Anshul Varshney
and medically reviewed by Dr. Sneha Kannan
Published on Jan 30, 2016 and last reviewed on: Jul 02, 2019

Hi doctor,

My mother is suffering from chronic kidney disease. At present her creatinine level is 4.8. Her creatinine levels in the last two years have been increasing in order such as 2, 2.2, 2.7, 3.8 and 4.8 respectively. Her urea level is 114. Is there any treatment for reducing creatinine level? She is suffering from hypertension. Her current prescribed medicines are Cilacar 10 and Met-XL 50 mg. Please guide me doctor.

Dr. Anshul Varshney

Critical Care Physician Diabetology General Medicine Internal Medicine Medical Gastroenterology Nephrology Pulmonology (Asthma Doctors) Rheumatology
#

Hi,

Welcome to icliniq.com.

By seeing her reports (attachments removed to protect patient identity), I understand the pattern of rise in creatinine and her condition of chronic kidney disease (CKD).

As such there are no medicines to cure creatinine. You just have to make sure that she maintains her blood pressure within normal range so as to prevent further kidney damage.

I am sorry to say that she would eventually require dialysis. You can consider her for a renal transplant that would give her a better life. I know you would be disappointed after hearing my answer but your doctor must have said the same.

Hi doctor,

Thanks for your reply. Since you have seen all her reports, I just wanted to know whether she needs dialysis right now or we can wait.

Dr. Anshul Varshney

Critical Care Physician Diabetology General Medicine Internal Medicine Medical Gastroenterology Nephrology Pulmonology (Asthma Doctors) Rheumatology
#

Hi,

Welcome back to icliniq.com.

Creatinine is never an indication for dialysis. Dialysis is required as a consequence of high creatinine and renal failure like reduced urine output, seizures, raised potassium, breathlessness, intractable hiccups and a lot more.

So, your doctor would look for any of the complications and would guide you for the right time for dialysis. However, in the meantime, you should make her mentally prepared for that. This is the right time to get her AV (arteriovenous) fistula formed which would be the site from which dialysis would be performed.

Also Read Answers From:

Related Questions & Answers


Can Toradol alter creatinine levels?

Query: Hello doctor, If a person with chronic kidney disease with a creatinine of 1.9 and a GFR of 40 receives Toradol 60 mg IM as a single dose, can that lead to acute renal failure? How soon would failure occur after the administration of the medication?  Read Full »

CKD patient with high phosphorus content. Is dialysis required now?

Query: Hello doctor, My father is suffering from CKD for the past one year. His creatinine level is 11.05, urea is 144 and uric acid is 5.10. He has no swelling or breathlessness, but his phosphorus content is high 5.80. We have not started the dialysis at the moment. Could you please guide the right wa...  Read Full »

My mother is suffering from chronic kidney disease. Can she avoid dialysis?

Query: Hi doctor, My mother is suffering from chronic kidney disease, and her creatinine level is 9.8 mg/dL. She has a history of diabetes for the past 25 years. She is taking Insulin from the beginning. She has hypertension for the past 35 years. Her hemoglobin is about 11.0 gm/dL. Her eyesight has been ...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Nephrologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.